Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2006, 3:19 PM EDT for Miami-Dade County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2006, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 29, 2006, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 14 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1421 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 291919 SVRMFL FLC086-292000- /O.NEW.KMFL.SV.W.0073.060629T1919Z-060629T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 319 PM EDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 400 PM EDT * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST OF SWEETWATER...AND MOVING SOUTH AT 15 MPH. * THE STORM WILL AFFECT... SWEETWATER KENDALL LAKES KENDALL METRO ZOO SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2583 8033 2583 8044 2558 8049 2558 8031 $$ GARCIA
2 follow-up statements
000 WWUS52 KMFL 291932 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT THU JUN 29 2006 FLC086-292000- /O.CON.KMFL.SV.W.0073.000000T0000Z-060629T2000Z/ MIAMI-DADE FL- 332 PM EDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR CENTRAL MIAMI-DADE COUNTY... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KENDALL LAKES...OR ABOUT 7 MILES NORTHWEST OF KENDALL...MOVING SOUTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOWARD...COUNTRY WALK...PERRINE AND METRO ZOO LAT...LON 2583 8033 2583 8044 2558 8049 2558 8031 $$ GARCIA
000 WWUS52 KMFL 291959 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 358 PM EDT THU JUN 29 2006 FLC086-292008- /O.EXP.KMFL.SV.W.0073.000000T0000Z-060629T2000Z/ MIAMI-DADE FL- 358 PM EDT THU JUN 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY EXPIRES AT 400 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2583 8033 2583 8044 2558 8049 2558 8031 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:50 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 29, 1:50 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 150 PM EDT THU JUN 29 2006 .DISCUSSION... UPPER LOW N OF THE BAHAMAS WILL MOVE NW NEXT 24 TO 36 HOURS WHILE WEAKENING ALLOWING FOR UPPER RIDGE TO BUILD BACK IN FROM THE ATL ACROSS S FLA. THIS WILL ALSO ALLOW TROP WAVE CURRENTLY LOCATED NEAR PUERTO RICO TO MOVE W TOWARDS S FLA INTO THE WEEKEND. AS THESE TWO SYNOPTIC FEATURES COME IN SYNC, S FLA WILL BE UNDER SOME SUBSIDENCE ON FRI AND THUS ONLY SCATTERED POPS EXPECTED. THEN AS THE NORTHERN FRINGES OF THE WAVE MOVE ACROSS S FLA ON SAT, POPS WILL BE ON THE INCREASE FOR THE WEEKEND AND THEN GO BACK TO AOB CLIMO EARLY NEXT WEEK. && .MARINE... WINDS WILL BE QUITE LIGHT THROUGH FRI AND THEN INCREASE OVER THE WEEKEND WITH THE INFLUENCE OF THE WAVE. HOWEVER, THE WINDS WILL STILL BE AT 15 KT OR LESS SO WILL REMAIN BELOW ADVISORY CRITERIA. && .FIRE WEATHER... NO PROBLEMS OR CONCERNS WITH INCREASING MOISTURE OVER THE WEEKEND AND AFTN TSTMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 79 89 / 35 40 35 55 FORT LAUDERDALE 78 88 79 88 / 30 35 35 55 MIAMI 76 89 78 89 / 30 40 40 55 NAPLES 73 91 74 90 / 25 35 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 30
Hazardous weather outlook, Jun 29, 5:48 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 548 AM EDT THU JUN 29 2006 FLZ063-066>075-301000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 548 AM EDT THU JUN 29 2006 ...NUMEROUS THUNDERSTORMS INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING... ...SCATTERED THUNDERSTORMS ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: STRONG HEATING AND AN UNSTABLE ATMOSPHERE WILL ALLOW THUNDERSTORMS TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING. THE STORMS WILL BE MOST CONCENTRATED ACROSS INTERIOR AND GULF COASTAL SECTIONS OF SOUTH FLORIDA, WHERE A FEW STRONG STORMS ARE POSSIBLE. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 45 MPH. HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST STORMS THIS AFTERNOON. FLOODING: LOCALLY HEAVY DOWNPOURS COULD LEAD TO PONDING OF WATER IN POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF THUNDERSTORMS WILL CONTINUE OVER SOUTH FLORIDA EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Special weather statement, Jun 29, 1:31 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 131 PM EDT THU JUN 29 2006 FLZ068-291830- PALM BEACH EASTERN FL- 131 PM EDT THU JUN 29 2006 AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUPITER TO ROYAL PALM BEACH...OR 8 MILES WEST OF WEST PALM BEACH...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL AFFECT AREAS FROM JUPITER SOUTH TO LAKE WORTH THROUGH 230 PM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 29, 2:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT THU JUN 29 2006 FLZ072-074-291930- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 245 PM EDT THU JUN 29 2006 AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PENNSUCO...OR 6 MILES WEST OF HIALEAH... MOVING SOUTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 29, 3:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 319 PM EDT THU JUN 29 2006 FLZ067-068-072-292015- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 319 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS MOVING FROM SOUTHERN PALM BEACH INTO NORTHERN BROWARD COUNTY... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER STRONG THUNDERSTORMS 9 MILES NORTHWEST OF PARKLAND MOVING SOUTH AT 5 TO 10 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE STORMS ARE PARKLAND...SANDALFOOT COVE...CORAL SPRINGS...AND MARGATE THROUGH 415 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS STRENGTHENS ANYMORE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:26 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 41 min |
| Jun 29, 5:04 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 32 min |
| Jun 29, 7:02 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 28 min |
| Jun 29, 7:07 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 29, 7:13 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 32 min |
| Jun 29, 7:27 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 48 min |
| Jun 29, 7:37 PM EDT | Special Marine Warning | MFL | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.